Flash Flood, Bryan
- When
- July 31, 5:00 AM CST to 7:45 AM CST
- Where
- Bryan County, Blue
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.000, -96.230
Philadelphia Road was closed due to high water from very heavy rainfall.
A weak front was draped along the Red River in southern Oklahoma. Showers and thunderstorms developed along and near this front during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak front was draped along the Red River in southern Oklahoma. Showers and thunderstorms developed along and near this front during the early morning hours. The heaviest rainfall was concentrated in Bryan county, with several towns reporting roads closed due to rising water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 3:02 AM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 402 AM CDT TUE JUL 31 2007 .DISCUSSION... 00Z OUN/FWD RAOBS REMAIN VERY MOIST WITH PRECIPITABLE VALUES IN EXCESS OF 2 INCHES. THE OUN RAOB IS CHARACTERISTIC OF RECENT CONVECTION AND RECENT MESO SURFACE ANALYSIS CONFIRMS THAT WITH DIFFLUENT FLOW OVER THE MAJORITY OF THE FORECAST AREA. THE INFLUENCE OF RECENT CONVECTION MAKES IT HARD TO IDENTIFY THE SYNOPTIC FRONTAL BOUNDARY THAT HAS PLAYED A ROLE IN CONVECTIVE INITIATION THE LAST FEW DAYS. THE SURFACE LAPS THETA-E GRADIENT COMBINED WITH PROFILER/VWP WINDS THROUGH 850 MB SUGGESTS THE FRONT EXTENDS FROM SOUTHEAST OKLAHOMA NORTHWESTWARD TO NEAR OKLAHOMA CITY AND WOODWARD...WITH AN OUTFLOW BOUNDARY ACROSS NORTH TEXAS. ONE SHORTWAVE TROUGH OVER SOUTHEAST OKLAHOMA APPEARS TO BE EXITING THE REGION AT THIS TIME WITH LIFT CONTINUING IN THE ASSOCIATED MID LEVEL CONVERGENCE ZONE THAT IS DRAPED ALONG AND JUST NORTH OF THE RED RIVER VALLEY. OTHERWISE...THE REGION APPEARS TO BE UNDER THE INFLUENCE OF UPPER LEVEL ANTICYCLONIC FLOW WITH A WEAK TROUGH AXIS ACROSS THE NORTHWEST OKLAHOMA AND THE TEXAS PANHANDLE...WHICH SHOULD PROVIDE WEAK UPPER LEVEL SUPPORT FOR MORE STORMS TODAY ALL IN ALL...HIGH MOISTURE CONTENT AND A WEAK CAP SHOULD MAKE IT EASY FOR STORMS TO DEVELOP. THE APPROACHING SHORTWAVE TROUGH OVER NORTHWEST OKLAHOMA APPEARS WEAKER THAN THE TROUGH THAT MOVED THROUGH YESTERDAY...SO RAIN CHANCES MAY BE SLIGHTLY LESS THAN YESTERDAY WHEN FAIRLY WIDESPREAD CONVECTION AFFECTED THE AREA. LOCALIZED FLOODING ACCOMPANIED SOME OF THE STORMS ON MONDAY WITH RAINFALL AMOUNTS APPROACHING 5 INCHES IN KINGFISHER COUNTY ALONG WITH RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR. THE SOUNDING PROFILE FOR TODAY IS NOT EXPECTED TO BE SIGNIFICANTLY DIFFERENT FROM MONDAY WHERE AT TIMES THE WSR-88D GROSSLY UNDER-ESTIMATED THE RAINFALL AMOUNTS. THE TROPICAL Z/R MAY BE MORE APPROPRIATE FOR TODAY AND WILL CONSIDER CHANGING THE ALGORITHM. OTHERWISE...LOCALLY HEAVY RAIN IS EXPECTED ONCE AGAIN TODAY...BUT UNCERTAINTIES ON WHERE STORMS WILL INITIATE PRECLUDES A FLASH FLOOD WATCH. AFTER TODAY...THE LARGER-SCALE PATTERN DEPICTED IN THE MODELS IS SIMILAR TO RECENT DAYS...WITH THE THUNDERSTORM CHANCES CONTINUING BOTH WEDNESDAY AND THURSDAY...PARTICULARLY ACROSS THE RED RIVER VALLEY. OTHER THAN A SLIGHT RAISING OF MAX TEMPS...VERY FEW CHANGES ARE ANTICIPATED FOR THESE DAYS. BEYOND THURSDAY...THE MODELS ALSO CONTINUE WITH AN EXPANDING UPPER HIGH INFLUENCING NORTHERN PARTS OF THE FORECAST AREA WITH ASSOCIATED DRYING/SUBSIDENCE AND A RISE IN HIGH TEMPERATURES. THE NAM APPEARS TO BE ODD MODEL OUT BY 12Z FRIDAY AND HAVE DISCOUNTED IT FOR THIS FORECAST PACKAGE. RATHER...WE ARE IN FAVOR OF THE MEDIUM RANGE MODEL CONSENSUS...THAT HAS A POPLESS FORECAST BEGINNING ON FRIDAY. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 91 73 92 73 / 60 30 40 30 HOBART OK 92 73 94 73 / 50 40 40 30 WICHITA FALLS TX 95 74 91 74 / 50 40 50 40 GAGE OK 96 66 95 66 / 30 30 20 20 PONCA CITY OK 92 72 93 72 / 40 20 20 20 DURANT OK 90 71 91 71 / 70 40 50 30 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. JAMES
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT MON JUL 30 2007
OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT MON JUL 30 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY IN VICINITY
OF A FRONTAL BOUNDARY EXTENDING FROM PARTS OF NORTHWEST OKLAHOMA...
INTO PARTS OF SOUTHEAST OKLAHOMA...AND ALSO NEAR A BROAD TROUGH AXIS
ACROSS THE RED RIVER VALLEY. LIMITED INSTABILITY AND SHEAR SHOULD
PREVENT ORGANIZED SEVERE STORMS. HOWEVER...A FEW STRONG STORMS MAY
DEVELOP DURING THE PEAK HEATING OF THE DAY...WITH WINDS GUSTS TO
NEAR 40 MPH AND LOCALLY HEAVY RAIN POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE IN VICINITY OF THE FRONTAL
BOUNDARY THROUGH THURSDAY...AS IT DRIFTS SLOWLY SOUTHWARD AND
WEAKENS. INSTABILITY AND SHEAR ARE EXPECTED TO REMAIN TOO LOW TO
SUPPORT ORGANIZED SEVERE STORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
30The Norman radar (KTLX), 177 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
4 flash flood. Local standard time, as filed.
Philadelphia Road was closed due to high water from very heavy rainfall.
Cherokee Lake Road South was closed due to flooding.
Starlight Lane was closed due to flooding.
County Line Road, 1/2 mile north of Highway 70, was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49186, 49187, 49188, 49189.